MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Catalog Number AT75124
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.D2b: (lit; dqy).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
A patient underwent an angioplasty procedure using the atlas pta balloon.During the procedure the balloon allegedly would not deflate.The procedure was completed using a needle to pop the balloon.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: received one atlas pta balloon catheter.Upon visual inspection, it was noted an unknown sheath loaded over the balloon.The distal tip of the of sheath was flared and extending out was the distal tip of the balloon.The distal tip of the balloon was partially inflated with bloody water within.No anomalies noted to the bifurcate or luers.During functional testing an in-house presto inflation device was attempted to be used to inflate the device, but it was unable to be inflated.The catheter was cut distal to the kinks and attached to a touhy-borst adapter to be inflated but was still unable to inflate.The balloon was cut, and the proximal balloon joint was examined under magnification.Blood was seen in the balloon and balloon inflation ports.The glue bullet was not seated correctly on the catheter shaft but was rather within the catheter shaft.The inner gw lumen was pulled distally and thus pulling the glue bullet from within the catheter.Dimensional evaluation was conducted of the glue bullet.No further testing was performed.Therefore, the investigation is confirmed for the reported deflation problem as the glue bullet was not seated properly which cause the deflating issue.A definitive root cause for the reported deflation problem could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B3, b5, d2b (lit; dqy), e1, g1, g3, h6 (method, result).Section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a 74-year-old female patient underwent an angioplasty procedure using the atlas pta balloon.During the procedure, the balloon allegedly wouldn't deflate.The procedure was completed using a needle to pop the balloon.There were no reported patient injury.

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23366944
Report Number2020394-2025-01750
Device Sequence Number15677054
Product Code LIT
UDI-Device Identifier00801741062407
UDI-Public(01)00801741062407(17)280630(10)REKU1526
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAT75124
Device Lot NumberREKU1526
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale